Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 76, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 22, 2001, 8:30 PM CDT for Palo Pinto County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 2001, 8:30 PM CDT (01:30 UTC)
- Expired
- Apr 22, 2001, 9:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Palo Pinto County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 9:00 PM CDT | Thunderstorm Wind | Gordon, TX | Several homes had roof damage from thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 230130 SVRFTW TXC363-230215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 830 PM CDT SUN APR 22 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PALO PINTO COUNTY IN NORTH CENTRAL TEXAS * UNTIL 915 PM CDT * AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER STRAWN...OR 30 MILES SOUTHWEST OF MINERAL WELLS...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINGUS AROUND 835 PM CDT GORDON AROUND 840 PM CDT. HAIL GREATER THAN 1 INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LAT...LON 325?8 9859 3248 9855 3262 9807 3285 9829
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:08 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Apr 22, 2:08 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 208 PM CDT SUN APR 22 2001 CAP...CAP...AND MORE CAP. MAIN ENERGY STILL LOOKS TO MOVE NORTH OF OUR FA TONIGHT...WHILE DRY LINE AND COLD FRONT SWEEP IN. STRONG INSTABILITIES...CAPES AROUND 2000 J/KG AND HIGH HELICITIES... COUPLED WITH VERY STRONG SOUTHERLY FLOW ALL ARE FAVORABLE FOR SEVERE THUNDERSTORMS. STILL...18Z SOUNDINGS SHOW THE CAP HAS WEAKENED A LITTLE...BUT IT CONTINUES TO BE STRONG. SO...THAT RETURNS US TO THE BEGINNING...WILL THE CAP BREAK LIKE THE ETA SUGGEST. RIGHT ENTRANCE REGION OF 100KT JET PROGGED TO COME ACROSS THIS EVENING AND THIS MAY BE ENOUGH TO ERODE THE INVERSION AND LET A FEW STORMS BREAK THROUGH. ASSUMING STORMS WILL BREAK...THEY SHOULD EVOLVE INTO A LINE THAT SLOWS AS IT PUSHES EAST. THIS...COULD LEAD TO SOME LOCALLY HEAVY RAINFALL...BUT NOT ENOUGH AT THIS TIME TO WARRANT ISSUING A FLASH FLOOD WATCH. WILL USE LAST MINUTE SATELLITE DATA TO FORM POPS FOR THIS EVENING/TONIGHT. RAIN AND STORMS MAY LINGER ACROSS FAR SOUTHEASTERN ZONES TOMORROW MORNING...OTHERWISE...HIGH BUILDS IN AND CLEARS THINGS OUT FOR TOMORROW. FWC MOS LOOKS IN THE BALLPARK. IN THE EXTENDED...RIDGE IN THE WEST KEEPS THINGS ON THE DRY SIDE... WITH A WARMING TREND FOR THE END OF THE WEEK. 80 DFW 59/72/50/75 7100 ACT 60/74/50/75 7200 .FWD...CONTINUE WIND ADVISORY THROUGH THIS EVENING ALL ZONES.
In the hours before
Special weather statement, Apr 22, 3:23 PM CDT, 5 hours 7 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 323 PM CDT SUN APR 22 2001 THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL OF NORTH TEXAS INCLUDING...THE DALLAS FORT WORTH METROPLEX AND WACO. A STRONG UPPER LEVEL TROUGH OVER THE SOUTHERN ROCKIES WILL MOVE RAPIDLY NORTHEAST ACROSS THE PLAINS THIS EVENING. WARM...MOIST AND VERY UNSTABLE AIR HAS SPREAD NORTHWARD ACROSS MUCH OF TEXAS AHEAD OF THE SYSTEM. A STRONG CAP...OR WARM LAYER IN MID LEVELS OF THE ATMOSPHERE...HAS PREVENTED STRONG THUNDERSTORM DEVELOPMENT THUS FAR. HOWEVER...VERTICAL MOTION ASSOCIATED WITH THE VIGOROUS UPPER SYSTEM...AND CONVERGENCE ALONG THE DRYLINE...WILL ALLOW STORMS TO INCREASE IN COVERAGE AND INTENSITY OVER WESTERN SECTIONS OF NORTH TEXAS THIS EVENING. THUNDERSTORMS WILL LIKELY FORM INTO A SQUALL LINE WITH DAMAGING WINDS AND SOME HAIL THE MOST LIKELY THREATS. HOWEVER...VERTICAL WIND SHEAR IS EXPECTED TO REMAIN MODERATELY STRONG...SO THERE IS SOME POTENTIAL FOR AN ISOLATED TORNADIC SUPERCELL TO DEVELOP. THE GREATEST THREAT WILL BE IN THE AREA NORTH OF INTERSTATE 20. EMERGENCY MANAGERS ARE URGED TO MONITOR THE SITUATION THROUGHOUT THE EVENING. SPOTTER ACTIVATION MAY BECOME NECESSARY EARLY THIS EVENING NORTH AND WEST OF THE METROPLEX...AND ACROSS THE REMAINDER OF NORTH TEXAS BY 9 PM. WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED. THE WIND WILL MAKE OPEN WATERS ON AREA LAKES ROUGH AND CHOPPY...SO BOATERS SHOULD REMAIN IN PROTECTED AREAS. WINDS WILL DIMINISH OVERNIGHT. 9
Local storm report, Apr 22, 6:30 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0511 PM POSSUM KINGDOM LAKE TX 0.75 INCH HAIL
04/22/01 PALO_PINTO REPORTED BY SHERIFFS
OFFICE.
0543 PM 5 S JACKSBORO TX 0.88 INCH HAIL
04/22/01 JACK REPORTED BY SHERIFFS
OFFICE.Local storm report, Apr 22, 7:32 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0630 PM CARBON TX WIND DAMAGE
04/22/01 EASTLAND SHERIFFS OFFICE
REPORTED A BARN
DESTROYED AND POWER
LINES DOWN IN CARBON.
0648 PM CARBON TX 0.88 INCH HAIL
04/22/01 EASTLAND REPORTED BY PUBLIC.
0710 PM 1 N MYRA TX 70 MPH TSTM GUST
04/22/01 COOKE WIND GUST MEASURED BY
AMATEUR RADIO
OPERATOR.
0710 PM 4 S PALO PINTO TX WIND DAMAGE
04/22/01 PALOPINTO AMATEUR RADIO
OPERATORS REPORT A
SIXTEEN INCH DIAMETER
TREE BLOWN DOWN AND
COVERS THE ROADWAY.
0725 PM GAINESVILLE TX 1.00 INCH HAIL
04/22/01 COOKE AMATEUR RADIO
OPERATORS REPORT DIME
TO QUARTER SIZED HAIL
NEAR GAINESVILLE.Local storm report, Apr 22, 8:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0630 PM CHICO TX WIND DAMAGE
04/22/01 WISE CHICO VOLUNTEER FIRE
DEPARTMENT REPORTS 4
INCH DIAMETER TREE
E LIMBS BLOWN DOWN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 43 min |
| Apr 22, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 66 min |
| Apr 22, 10:53 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 52 min |
| Apr 22, 11:29 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 46 min |
| Apr 23, 1:20 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.